MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned taped to a piece of paper.Solution and adhesive was dried on the lens.One haptic was broken (possibly cut) in the gusset area (not returned).The optic was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint and product history records were reviewed and documentation indicated the product met release criteria.A qualified associated cartridge and handpiece was indicated.The file indicated the use of a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided that the multifocal company 21.5 diopter, add power +2.2 & 3.2 lens was exchanged for a non-company monofocal iol (+21.0d) due to the exchange of a multifocal lens to a monofocal lens may have been an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A materials manager reported that following an intraocular lens (iol) implant procedure, the patient had intolerable glare and poor bcva.After all attempts at adjusting, including an iol rotation, the decision was made to undergo an iol exchange.The lens was replaced with another company lens.There was no patient harm and patient's issues were resolved.Additional information has been requested.

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17001615
Report Number1119421-2023-00958
Device Sequence Number17929743
Product Code MFK
UDI-Device Identifier00380652429740
UDI-Public00380652429740
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.215
Device Lot Number15132073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B+L AMVISC PLUS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale